The Open UniversitySkip to content
 

On parameter orthogonality in symmetric and skew models

Jones, M.C. and Anaya-Izquierdo, Karim (2011). On parameter orthogonality in symmetric and skew models. Journal of Statistical Planning and Inference, 141(2) pp. 758–770.

Full text available as:
[img]
Preview
PDF (Accepted Manuscript) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Download (2408Kb)
DOI (Digital Object Identifier) Link: http://dx.doi.org/10.1016/j.jspi.2010.07.021
Google Scholar: Look up in Google Scholar

Abstract

Orthogonal and partly orthogonal reparametrisations are provided for certain wide and important families of univariate continuous distributions. First, the orthogonality of parameters in location-scale symmetric families is extended to symmetric distributions involving a third parameter. This sets the scene for consideration of the four-parameter situation in which skewness is also allowed. It turns out that one specific approach to generating such four-parameter families, that of two-piece distributions with a certain parametrisation restriction, has some attractive features with regard to parameter orthogonality which, to the best of our knowledge, are not shared with other four-parameter distributions. Our work also affords partly orthogonal parametrisations of three-parameter two-piece models.

Item Type: Journal Article
Copyright Holders: 2010 Elsevier B.V.
ISSN: 0378-3758
Keywords: extended location-scale model; skew-t distribution; two-piece distribution
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 24775
Depositing User: Karim Anaya Izquierdo
Date Deposited: 24 Nov 2010 16:53
Last Modified: 07 Dec 2012 17:53
URI: http://oro.open.ac.uk/id/eprint/24775
Share this page:

Altmetrics

Scopus Citations

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk